Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 6, NWS Miami, FL

February 1, 2015

NWS Miami, FL issued this small craft advisory at Feb 1, 2015, 1:05 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2015, 1:05 AM EST (06:05 UTC)
Expired
Feb 1, 2015, 10:00 AM EST
In force
9 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WHUS72 KMFL 010605
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
105 AM EST SUN FEB 1 2015

GMZ676-011500-
/O.NEW.KMFL.SC.Y.0006.150201T0605Z-150201T1500Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
105 AM EST SUN FEB 1 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

* WINDS AND WAVES: EAST NORTHEAST WINDS AROUND 20 KNOTS. SEAS 4 TO
  6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33
KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
422 
WHUS72 KMFL 011502
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1002 AM EST SUN FEB 1 2015
 

GMZ676-011615-
/O.EXP.KMFL.SC.Y.0006.000000T0000Z-150201T1500Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
1002 AM EST SUN FEB 1 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SOUTHEAST WIND WILL CONTINUE TO DIMINISH OVER THE OFFSHORE
GULF WATERS. THEREFORE, THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 12:54 AM EST, 11 minutes earlier.

Area forecast discussion, Feb 1, 12:54 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1254 AM EST SUN FEB 1 2015

.AVIATION...

LIGHT TO MODERATE EASTERLY FLOW WILL STEADILY VEER TO THE SE
THROUGH THE PERIOD AS HIGH PRESSURE BUILDS EASTWARD OVER THE
WESTERN ATLANTIC AND A WARM FRONT LIFTS NWD OVER THE WESTERN GULF
OF MEXICO. GUSTS INTO THE 20-25 KT RANGE WILL BE EXPECTED THROUGH
THE MORNING AND AFTEROON HOURS TODAY. A SUFFICIENT AMOUNT OF BOUNDARY
LAYER MOISTURE WILL CONTINUE TO SUPPORT THE SCT/BKN CONDITIONS
OVER THE EAST COAST TERMINALS WITH BASES REMAINING IN THE 4-5 KFT
RANGE.

85/AG

&&

.PREV DISCUSSION... /ISSUED 700 PM EST SAT JAN 31 2015/

AVIATION...
VFR CONDITIONS SHOULD DOMINATE THE REMAINDER OF THE
WEEKEND...ALTHOUGH 4-5KFT CIGS WILL GENERALLY PREVAIL. ENE WINDS
AROUND 10 KTS TONIGHT WILL TURN SOUTHEAST AND GUST TO 20 KNOTS
BY MID-MORNING SUNDAY.

PREV DISCUSSION... /ISSUED 235 PM EST SAT JAN 31 2015/

SHORT TERM (TONIGHT-MONDAY NIGHT)...
SOUTH FLORIDA WILL BRIEFLY RETURN TO A ZONAL FLOW ALOFT AS THE UPPER
FLOW REMAINS PROGRESSIVE ACROSS THE NORTH AMERICA CONTINENT. SURFACE
HIGH PRESSURE CURRENTLY CENTERED NEAR THE CAROLINAS WILL SHIFT
EAST INTO THE ATLANTIC THROUGH SUNDAY WITH A CONTINUED
MODIFICATION TO THE SOUTH FLORIDA AIRMASS. A STRONG TROUGH WILL
DEEPEN INTO THE SOUTHERN U.S. ON SUNDAY INTO MONDAY WITH A COLD
FRONT MOVING INTO NORTH FLORIDA ON MONDAY AND ACROSS SOUTH FLORIDA
MONDAY NIGHT. SOUTH FLORIDA WILL REMAIN UNDER THE INFLUENCE OF
MOSTLY ZONAL FLOW AND THUS THE COLD FRONT WILL LACK THE PUSH AND
ONLY MAKE INTO THE FLORIDA STRAITS WHERE IT WILL STALL. DUE TO THE
MOISTENING FLOW AT THE LOW LEVELS, THERE WILL BE AN INCREASING
TREND FOR SOME FOG OVER THE INTERIOR ESPECIALLY BY SUNDAY NIGHT.
AT THIS TIME, WILL LEAVE OUT MENTION OF FOG FOR TONIGHT BUT ADD
PATCHY FOG ACROSS THE INTERIOR ON SUNDAY NIGHT. IN ADDITION, AHEAD
OF THE FRONT ON MONDAY AFTERNOON TEMPERATURES WILL LIKELY APPROACH
THE LOWER 80S OVER MUCH OF THE INTERIOR AND EAST COAST METRO AREA
WHERE THE DOMINATING LOW LEVEL FLOW WILL BE SOUTH TO SOUTHWEST.
THERE COULD BE A COUPLE OF SHOWERS DEVELOP AHEAD OF AND ALONG THE
FRONT, BUT IT WILL REMAIN MOSTLY DRY AS FORECAST SOUNDINGS ONLY
SHOW PWAT AT AROUND 1.25-1.4" AND THEN QUICKLY DROPPING ONCE AGAIN
AS DRIER FILTERS IN THE WAKE OF THE FRONTAL PASSAGE WITH A FEW
DEGREES OF COOLING FOR MONDAY NIGHT.

LONG TERM (TUESDAY-SATURDAY)...
DURING THE EXTENDED PERIOD, A SOUTHERN STREAM TROUGH WILL BE LOCATED
OVER NORTH-CENTRAL MEXICO ON TUESDAY AND THEN PHASING IN WITH
ANOTHER NORTHERN STREAM TROUGH TRACKING ACROSS THE GULF COASTAL
REGION THROUGH MID-WEEK. THESE TWO SYSTEMS WILL INDUCE SURFACE
PRESSURE TO LOWER ACROSS THE NORTHERN GULF OF MEXICO WITH ANOTHER
COLD FRONT APPROACHING SOUTH FLORIDA LATE IN THE WEEK. BOTH THE GFS
AND ECMWF DEPICT THIS SYNOPTIC FLOW BUT THE ECMWF IS MUCH FARTHER
TO THE SOUTH AND FASTER BRINGING THE FRONT ACROSS THE REGION
DURING THE DAY ON THURSDAY WHILE THE GFS IS DELAYED UNTIL THURSDAY
NIGHT. ALSO, IT REMAINS UNCERTAIN AS TO THE AMOUNT OF RAINFALL TO
BE EXPECTED DEPENDING ON THE TIMING AND LOCATION OF THE SURFACE
LOW PRESSURE AREA. AT ANY RATE, IT DOES APPEAR THAT THERE WILL
AGAIN BE SOME SLIGHT COOLING FOR FRIDAY AND SATURDAY WITH DRIER
AIR RETURNING.

MARINE...
ROUGH MARINE CONDITIONS WILL SUBSIDE SLIGHTLY THIS EVENING BUT
WITH A ENE WIND OF 15-20 KNOTS CONTINUING FOR MUCH OF THE WEEKEND
AND EARLY NEXT WEEK, SEAS OVER THE ATLANTIC WILL BE UP TO 6 FEET.
ANOTHER COLD FRONT WILL MOVE ACROSS THE MARINE AREAS MONDAY NIGHT
SO AHEAD OF THE FRONT ON MONDAY AFTERNOON, WIND WILL VEER TO THE
SOUTHWEST AND THEN SHIFT TO THE NORTHWEST AFTER FRONTAL PASSAGE.
HIGH PRESSURE WILL BUILD BEHIND THE FRONT WITH THE HIGH SHIFTING
EAST INTO THE ATLANTIC THROUGH THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  70  82  61 /  10  10  30  20
FORT LAUDERDALE  75  68  81  61 /  10  20  20  10
MIAMI            75  68  81  63 /  10  10  20  10
NAPLES           77  64  77  54 /   0   0  20  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR FLZ168-172-173.

AM...NONE.
GM...NONE.
&&

SHORT TERM...84/AK
LONG TERM....30/KOB
AVIATION...23/SK
Hazardous weather outlook, Jan 31, 3:28 PM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
328 PM EST SAT JAN 31 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
010830-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
328 PM EST SAT JAN 31 2015

...HAZARDOUS RIP CURRENTS LIKELY THROUGH SUNDAY EAST COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE
EAST COAST BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS RIP CURRENTS WILL REMAIN LIKELY ALONG THE ATLANTIC
BEACHES SUNDAY.

WINDS AND SEAS MAY REACH OR NEAR ADVISORY LEVELS OVER THE
ATLANTIC WATERS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.